MAUDE Adverse Event Report: BAUSCH + LOMB BAUSCH + LOMB INJECTOR SYSTEM CARTRIDGE; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

BAUSCH + LOMB BAUSCH + LOMB INJECTOR SYSTEM CARTRIDGE; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number BLIS-X1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after delivery of an intraocular lens (iol) into the eye, the haptic broke off.The iol was removed, the incision was enlarged, a vitrectomy was performed, and sutures were required.The patient was left aphakic and surgery for a replacement iol was planned for a future date.
 
Additional Manufacturer Narrative
The device was discarded and therefore is not available for evaluation.Investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Additional information was received indicating an anterior capsular tear occurred prior to insertion of the intraocular lens.
 
Additional Manufacturer Narrative
Based on additional information received, it was determined the device causality is unrelated and therefore, this event no longer meets reportability requirements and is no longer deemed reportable.

Brand Name
BAUSCH + LOMB INJECTOR SYSTEM CARTRIDGE
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
MEDICEL AG
dornierstrasse 11
altenrhein CH ¿ 9423
SZ   CH ¿ 9423
Manufacturer Contact
shayan habibi
21 n park pl blvd
clearwater, FL 33759
7277246600
MDR Report Key19167250
Report Number0001313525-2024-00093
Device Sequence Number18106701
Product Code MSS
UDI-Device Identifier00757770520183
UDI-Public(01)00757770520183
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBLIS-X1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVISTA IOL, BLIS-R1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown